Florida, 2007

Tornado in Florida, March 1, 2007

March 1, 2007 · NWS MOB · 1 event in 1 county or zone

Isolated thunderstorms developed ahead of a strong spring cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Isolated thunderstorms developed ahead of a strong spring cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 1, 4:15 AM CST, 7 hours 5 minutes earlier.

Area forecast discussion, Mar 1, 4:15 AM CST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
415 AM CST THU MAR 1 2007

.SHORT TERM...(TODAY AND TONIGHT). STORM PREDICTION CENTER HAS THE
ENTIRE FORECAST AREA...ACTUALLY THE ENTIRE STATE OF MISSISSIPPI AND
ALABAMA...IN A MODERATE RISK OF SEVERE STORMS TODAY. A HIGH RISK
NORTH OF A LINE FROM GREENVILLE TO CASTLEBERRY TO TO CENTRAL WAYNE
COUNTY MISSISSIPPI. SUFFICE TO SAY...ALL THE DETAILS CAN BE FOUND ON
THE SPC WEB SITE...SO NO NEED TO REHASH THEM HERE. ROUGHLY...THE
UPPER JET IS FORECAST TO MOVE THROUGH THE SOUTHERN PLAINS AND
NORTHERN GULF STATES TODAY...WITH SURFACE LOW GRADUALLY OCCLUDING AS
IT MOVES THROUGH THE UPPER MISSISSIPPI VALLEY. UNLIKE THE LAST
EVENT...THIS ONE WILL OCCUR DURING PRIME HEATING AND WE EXPECT A
MUCH BETTER CHANCE OF SEVERE STORMS AND POSSIBLE TORNADOES...HENCE
THE MODERATE TO HIGH RISK FROM SPC. SHOWERS AND A FEW THUNDERSTORMS
DEVELOPING OVER THE AREA AFTER MIDNIGHT WERE IN ADVANCE OF THE WARM
FRONT AND ARE MOVING INTO DRIER AIR TO THE EAST...FOR THE MOMENT.
CLOUDS BREAK UP OVERNIGHT AS THE FRONT CROSSES LATE THIS AFTERNOON
AND EVENING. ALL INTEREST SHOULD STAY INFORMED TODAY FOR LATER
DEVELOPMENTS...WATCHES AND WARNING. /11

&&

.LONG TERM...BY 12Z FRI MAIN SFC LOW CONTINUES TO OCCLUDE AND LIFT
OUT OVER THE GREAT LAKES REGION WITH THE FIRST OF 2 COLD FRONTS
MOVING SOUTH OVER THE CENTRAL GULF COAST REGION AND ADJACENT GULF
WATERS. THE FIRST COLD FRONT LOOKS TO BE A RATHER SHALLOW LAYER OF
COOL AIR BECOMING MODIFIED QUICKLY AS IT MOVES OFFSHORE OVER THE
OPEN GULF WATERS ON FRI. AS A RESULT AS HIGH PRESSURE GRADUALLY BUILDS
IN FROM THE WEST A WEAK SOUTHWEST FLOW WILL REDEVELOP AT THE SFC FRI
AFTERNOON GENERALLY IN ADVANCE OF THE NEXT SURGE OF COLDER AIR
PROGGED TO MOVE ACROSS THE CWFA EARLY SAT. THIS COLD FRONT WILL BE
JUST AHEAD OF THE MAIN UPPER TROF PROGGED TO MOVE ACROSS THE LOWER
MS RIVER SAT NIGHT. AHEAD OF THE FRONT SCATTERED SHOWERS AND
THUNDERSTORMS WILL REDEVELOP SAT AND EARLY SAT NIGHT MOSTLY OVER THE
ADJACENT GULF WATERS EXTENDING EASTWARD WITH MAYBE A FEW ISOLATED
SHOWERS...MOSTLY ELEVATED...FORMING ALONG THE IMMEDIATE COAST DURING
THE DAY ON SAT. BY LATE SAT NIGHT INTO SUN MID TO UPPER TROF AXIS
MOVES EAST OF THE REGION GIVING WAY TO COOLER DRIER WEATHER THROUGH
MON. BY MON NIGHT INTO TUE SFC HIGH PRESSURE BEGINS TO MOVE EAST OF
THE REGION GIVING WAY TO A WEAK ONSHORE FLOW TUE AND TUES NIGHT. BY
EARLY WED ANOTHER DIGGING MID TO UPPER TROF MOVES QUICKLY EASTWARD
OVER THE LOWER MS RIVER VALLEY POSSIBLY RESULTING IN SOME ISOLATED
SHOWERS OR THUNDERSTORMS MOSTLY ALONG THE COAST AND OFFSHORE TUES
NIGHT AND EARLY WED. DRIER AND MORE SEASONABLE CONDITIONS FOLLOW IN
THE WAKE OF THIS SYSTEM FOR LATER IN THE WEEK AS A MORE ZONAL FLOW
DEVELOPS ALOFT. WILL CONTINUE TO USE THE CURRENT MEXMOS FOR TEMPS IN
THE EXTENDED PERIODS. /32

&&

.MARINE...WINDS OVER THE MARINE AREA WILL INCREASE AS THE WARM FRONT
MOVES NORTH AND THE COLD FRONT BEGINS TO APPROACH. EXPECT TO HAVE
SMALL CRAFT CONDITIONS LATE THIS MORNING AND CONTINUE OVER NIGHT.
SHOWERS AND THUNDERSTORMS WILL BE MORE NUMEROUS AND LIKELY STRONGER
NEAR THE COAST THIS AFTERNOON. SURFACE HIGH PRESSURE WILL RIDGE
ACROSS THROUGH THE END OF THE WEEK AND CONTINUE THROUGH THE WEEKEND.
/11

&&

.FIRE WEATHER...AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE CLOSELY
MONITORED FRI THROUGH MON AS SFC HIGH PRES BUILDS FROM THE WEST.
WITH THIS WILL GO WITH A FIRE WEATHER WATCH FOR FRI AFTERNOON. /32

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      76  49  69  40 /  90  50  10  10
PENSACOLA   71  51  65  44 /  90  70  10  10
DESTIN      69  54  67  48 /  90  70  10  10
EVERGREEN   73  47  70  36 / 100  70  10  10
WAYNESBORO  76  42  69  39 / 100  40  10  10
CAMDEN      76  46  67  36 / 100  60  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 11 AM FRIDAY TO 6 PM FRIDAY FOR
     THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...INLAND
     OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...AND COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 9 AM THURSDAY TO MIDNIGHT FRIDAY FOR
     THE FOLLOWING ZONES: AND MOBILE BAY.

&&
Hazardous weather outlook, Mar 1, 7:45 AM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
745 AM CST THU MAR 1 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
021200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
745 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...HIGH RISK OF SEVERE THUNDERSTORMS TODAY OVER ALL OF SOUTH ALABAMA
AND THE WEST FLORIDA PANHANDLE...

...A MODERATE RISK OF SEVERE THUNDERSTORMS OVER
PERRY...STONE...GEORGE AND GREEN COUNTIES OF MISSISSIPPI...

THIS IS A PARTICULARLY DANGEROUS SITUATION...WITH FAVORABLE
CONDITIONS ALREADY IN PLACE FOR SEVERE THUNDERSTORM DEVELOPMENT AND
ISOLATED...POSSIBLE LONG TRACK TORNADOES TODAY.  THE STORM
PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED A HIGH RISK OF
SEVERE THUNDERSTORMS AND ISOLATED TORNAODES OVER ALL OF SOUTH
ALABAMA...THE WEST FLORIDA PANHANDLE AND WAYNE COUNTY MISSISSIPPI.

SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTHEAST MISSISSIPPI
AROUND NOON AND SPREAD EAST THROUGH THE AFTERNOON. DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE AS THE STORMS
SPREAD EAST.

THUNDERSTORMS ARE OCCURRING THIS MORNING...GENERALLY ALONG AND EAST
OF INTERSTATE 65 AND MOVING EAST. THESE STORMS MAY BECOME SEVERE
THIS MORNING AND MOVE EAST OUT OF THE AREA BEFORE THE AFTERNOON
STORMS ARRIVE.

IT IS ADVISED TO MAKE SURE NOAA WEATHER RADIOS ARE SET TO ALERT YOU
OF IMPENDING SEVERE WEATHER WATCHES AND WARNINGS.  EMERGENCY
MANAGEMENT AND SPOTTER NETWORKS SHOULD MAKE PREPARATIONS FOR SEVERE
WEATHER ACTIVATION TODAY.  STAY TUNED FOR UPDATES ON THIS DEVELOPING
DANGEROUS WEATHER SITUATION.

HAZARDOUS BOATING CONDITIONS WILL EXIST THROUGH FRIDAY UNTIL THE
STRONG ONSHORE FLOW AND SEAS SUBSIDE.  HAZARDOUS BOATING CONDITIONS
WILL EXIST AGAIN ON SATURDAY AS ANOTHER FRONT MOVES THROUGH THE
REGION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS WILL BE REQUIRED TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

In the hours before

Local storm report, Mar 1, 10:22 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1022 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 AM     HAIL             2 W GREENVILLE          31.83N 86.65W
03/01/2007  M1.00 INCH       BUTLER             AL   EMERGENCY MNGR

            QUARTER SIZE HAIL JUST WEST OF GREENVILLE

&&

DL

The radar

The Eglin Afb radar (KEVX), 100 km away, was scanning. The volume nearest the first event began at 17:19 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Santa Rosa

When
March 1, 11:20 AM CST to 11:22 AM CST
Where
Santa Rosa County, 3.66 mi NNW of Indian Ford
Rating
EF0
Path length
0.5 mi
Path width
30 yd
Property damage
$8,000
Reported by
Park/Forest Service
Coordinates
30.770, -86.940

A park ranger observed a weak tornado briefly touch down in the forest. Several trees and power lines were blown down. The tornado remained over the forest and dissipated shortly after touching down.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyThe tornado archive for Florida, 2007Warnings in Florida, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20480.